Alert archive / California / Gale Watches in 2011
Gale Watch 8, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Mar 11, 2011, 3:14 PM PST. It took effect at Mar 13, 2011, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 3:14 PM PST (23:14 UTC)
- In effect from
- Mar 13, 2011, 1:00 AM PST
- Expired
- Mar 11, 2011, 8:50 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
116 WHUS76 KEKA 112314 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 314 PM PST FRI MAR 11 2011 ...LARGE SWELL EXPECTED EARLY NEXT WEEK... A STRONG STORM THIS WEEKEND WILL GENERATE A LARGE WEST SWELL ACROSS THE WATERS. THIS WEST SWELL WILL BUILD TO NEAR 20 FT ON MONDAY...BEFORE GRADUALLY SUBSIDING INTO TUESDAY. PZZ470-120715- /O.EXT.KEKA.SC.Y.0025.000000T0000Z-110313T0900Z/ /O.CAN.KEKA.GL.A.0007.110312T1000Z-110312T1800Z/ /O.NEW.KEKA.GL.A.0008.110313T0900Z-110314T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 314 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...GALE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... ...GALE WATCH FOR TONIGHT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. THE GALE WATCH HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST SUNDAY. * WIND: SOUTHERLY WINDS WILL INCREASE TO 30 TO 35 KT WITH GUSTS TO 40 KT. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-455-120715- /O.CON.KEKA.SC.Y.0025.000000T0000Z-110315T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 314 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WIND: A STORM WILL BRING SOUTHERLY WINDS OF 15 TO 25 KT THIS WEEKEND. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-120715- /O.CON.KEKA.SC.Y.0026.000000T0000Z-110315T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 314 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY. * WIND: A STORM WILL BRING NEAR SOUTHERLY GALES WITH GUSTS UP TO 35 KT POSSIBLE THIS WEEKEND. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
378 WHUS76 KEKA 120450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST FRI MAR 11 2011 ...LARGE SWELL EXPECTED EARLY NEXT WEEK... A STRONG STORM THIS WEEKEND WILL GENERATE A LARGE WEST SWELL ACROSS THE WATERS. THIS WEST SWELL WILL BUILD TO NEAR 20 FT ON MONDAY...BEFORE GRADUALLY SUBSIDING INTO TUESDAY. PZZ450-455-121300- /O.CAN.KEKA.SC.Y.0025.000000T0000Z-110315T1000Z/ /O.NEW.KEKA.SC.Y.0027.110312T1200Z-110313T1600Z/ /O.NEW.KEKA.GL.A.0009.110313T1600Z-110314T0000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- CAPE MENDOCINO TO PT ARENA OUT 10 NM- 850 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM PST SATURDAY TO 9 AM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM PST SATURDAY TO 9 AM PDT SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * WIND: A STORM WILL BRING SOUTHERLY WINDS OF 15 TO 25 KT ON SATURDAY AND 25 TO 35 KT ON SUNDAY. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-121300- /O.CON.KEKA.SC.Y.0025.000000T0000Z-110313T0900Z/ /O.UPG.KEKA.GL.A.0008.110313T0900Z-110314T0000Z/ /O.NEW.KEKA.GL.W.0010.110313T0900Z-110314T0000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST SUNDAY. * WIND: SOUTHERLY WINDS WILL INCREASE TO 35 TO 40 KT WITH GUSTS TO 45 KT LATE SATURDAY NIGHT INTO SUNDAY. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-121300- /O.EXT.KEKA.SC.Y.0026.000000T0000Z-110313T0900Z/ /O.NEW.KEKA.GL.W.0010.110313T0900Z-110314T0000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 AM PST TO 5 PM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM PST SUNDAY. * WIND: A STORM WILL BRING SOUTHERLY GALES UP TO 40 KT THIS WEEKEND. * SEAS: WEST SWELL NEAR 10 FT WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STORM WILL BRING STEEP SHORT PERIOD SEAS OVER THE WEEKEND FOLLOWED BY A LARGE WEST SWELL TRAIN THAT WILL BUILD TO NEAR 20 FT ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 11, 2:56 AM PST, 12 hours 18 minutes earlier.
Area forecast discussion, Mar 11, 2:56 AM PST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 256 AM PST FRI MAR 11 2011 .SYNOPSIS...DRY CONDITIONS ARE EXPECTED TODAY. THE NEXT SYSTEM IS EXPECTED LATE FRIDAY NIGHT INTO SATURDAY. ADDITIONAL STORMS WILL AFFECT THE AREA SUNDAY AND INTO NEXT WEEK AS THE ACTIVE WEATHER PATTERN CONTINUES. && .DISCUSSION...PARTLY TO MOSTLY CLOUDY SKIES WILL PERSIST TODAY AHEAD OF THE NEXT FRONTAL SYSTEM. SOME AREAS OF FOG AND LOW CLOUDS ARE BEING REPORTED IN THE INLAND VALLEYS. THIS IS EXPECTED TO DISSIPATE IN THE MORNING HOURS. MODELS ARE IN GOOD AGREEMENT ON THE FRONTAL SYSTEM ARRIVING EARLY SATURDAY MORNING. SNOW LEVELS WITH THIS SYSTEM WILL BE BETWEEN 3000 AND 4000 FT. QPF AMOUNTS OF 0.5-1.0 INCHES ARE EXPECTED NORTH OF CAPE MENDOCINO...WITH LOWER AMOUNTS SOUTH OF THE CAPE. THE MODELS ARE SHOWING A BRIEF BREAK IN THE PRECIP SATURDAY NIGHT BEFORE THE NEXT SYSTEM ON SUNDAY. THE GFS AND ECMWF STILL DIFFER SOME ON THE LOCATION OF THE UPPER LEVEL LOW. THE GFS HAS THE LOW FARTHER SOUTH WHICH WOULD MAKE SNOW LEVELS LOWER. CURRENTLY WENT WITH A BLEND OF THE MODELS AND SNOW LEVELS AROUND 4000 FT. IF THE GFS PANS OUT SNOW LEVELS WOULD BE CLOSER TO 3000 FT AND AN ADVISORY MAY BE NEEDED. RIVERS WILL NEED TO BE WATCHED AS THIS EVENTS GETS CLOSER. THE TWO EVENTS WILL BE VERY CLOSE TOGETHER SO THIS MAY CREATE HYDROLOGIC CONCERNS. MODELS ARE SHOWING ANOTHER BRIEF BREAK IN THE RAINFALL ON MONDAY BEFORE ANOTHER SYSTEM BRINGS SIGNIFICANT PRECIPITATION TO THE REGION ON TUESDAY. WITH ALL THESE SYSTEMS COMING IN QUICK SUCCESSION THERE MAY BE HYDROLOGIC ISSUES. MKK && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THIS AFTERNOON. HOWEVER...LL MOISTURE OVER INTERIOR VALLEYS WILL PRODUCE PATCHY IFR CONDITIONS IN FG THROUGH MID MORNING. CONDITIONS WILL DETERIORATE LATE TONIGHT AS PRECIP REACHES THE COAST AHEAD OF AN APPROACHING STORM. && .MARINE...LGT WINDS WILL SHIFT TO THE S TODAY THEN INCREASE TONIGHT AS A STORM PASSES N OF THE REGION. S WINDS WILL GUST TO GALE FORCE LATE TONIGHT OVER THE OFFSHORE WATERS N OF CAPE MENDOCINO. MEANWHILE...THE MDT WEST SWELL WILL REMAIN DOMINANT THROUGH THE WEEKEND. A STRONG STORM SYSTEM WILL DEVELOP OFF THE WEST COAST THIS WEEKEND. THE FIRST FRONT ASSOCIATED WITH THIS STORM SYSTEM WILL MOVE THROUGH LATE SAT/EARLY SUN WITH S WINDS INCREASING TO GALES OVER THE OUTER WATERS. WINDS WILL DIMINISH QUICKLY LATE SUN/MON AS THE FRONT PUSHES INLAND. A LARGE POST FRONTAL SWELL WILL AFFECT THE WATERS EARLY NEXT WEEK. ENP AND SWAN DIFFER ON THE AMPLITUDE OF THIS SWELL WITH ENP PEAKING AROUND 22 FT AT 14 SEC MON. TRENDED TOWARDS LOWER SWAN OUTPUT ATTM. THIS SWELL WILL PEAK MON AND GRADUALLY SUBSIDE THROUGH MID WEEK. && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WATCH FROM LATE TONIGHT THROUGH SAT MORNING FOR PZZ470. SCA THROUGH TUE FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 11, 4:33 AM PST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 433 AM PST FRI MAR 11 2011 CAZ001>004-076-121245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 433 AM PST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 11, 10:20 AM PST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 1020 AM PST FRI MAR 11 2011 CAZ001-002-120030- REDWOOD COAST-MENDOCINO COAST- 1020 AM PST FRI MAR 11 2011 ...A TSUNAMI WARNING REMAINS IN EFFECT FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES COASTAL AREAS... EARTHQUAKE DATA... PRELIMINARY MAGNITUDE 8.9. LOCATION 38.2 NORTH 142.5 EAST. NEAR EAST COAST OF HONSHU JAPAN. TIME 2146 PST MAR 10 2011. A TSUNAMI WAS GENERATED AND HAS CAUSE DAMAGED ALONG THE DEL NORTE COUNTY AND DAMAGE ALONG THE HUMBOLDT AND MENDOCINO COASTS IS STILL EXPECTED. PERSONS AT THE COAST SHOULD BE ALERT TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DAMAGING WAVES HAVE BEEN OBSERVED ACROSS HAWAIIAN ISLANDS. DAMAGING WAVES HAVE ARRIVED AT CRESCENT CITY HARBOR WHERE ALL DOCKS HAVE BEEN DESTROYED. WAVES HAVE BROKEN OVER THE SPIT AT STONE LAGOON. A 3 FOOT WAVE HAS BEEN REPORTED IN HUMBOLDT BAY. A 2-4 FOOT FLOOD WAVE WAS REPORTED MOVING UP THE MAD RIVER AT 8:45 AM PST. DAMAGING WAVES WILL CONTINUE FOR THE NEXT SEVERAL HOURS. MEASUREMENTS OR REPORTS OF TSUNAMI WAVE ACTIVITY GAUGE LOCATION TIME AMPLITUDE CRESCENT CITY CA 844 AM 8.1FT NORTH SPIT HUMBOLDT 830 AM 3.1FT ARENA COVE 917 AM 5.3FT REMEMBER...DONT BE FOOLED...TSUNAMI WAVES CAN SEEM STOP FOR LONG PERIODS AND THEN BEGIN AGAIN. WAIT FOR THE OFFICIAL ALL CLEAR TO RETURN TO THREATENED AREAS. IN DEL NORTE COUNTY...PEOPLE ARE ORDERED TO EVACUATE TO ABOVE 9TH STREET. SHELTER LOCATIONS INCLUDE SMITH RIVER ELEMENTARY...DEL NORTE HIGH SCHOOL AND YUROK TRIBAL OFFICE IN KLAMATH. IN HUMBOLDT AND MENDOCINO COUNTIES...PEOPLE ARE ADVISED TO STAY OFF BEACHES...NOT TRAVEL BY WATERCRAFT AND EVACUATE LOW LYING COASTAL AREAS IMMEDIATELY UNTIL ADVISED THAT IT IS SAFE TO RETURN. PEOPLE SHOULD STAY CLEAR OF LOW LYING AREAS ALONG COASTAL RIVERS AS TSUNAMI WAVES CAN TRAVEL UP FROM THE MOUTH OF COASTAL RIVERS. BULLETINS WILL BE ISSUED HOURLY OR SOONER IF CONDITIONS WARRANT TO KEEP YOU INFORMED OF THE PROGRESS OF THIS EVENT. IF AVAILABLE... REFER TO THE INTERNET SITE HTTP://TSUNAMI.GOV FOR MORE INFORMATION. DUE TO RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH TSUNAMI WAVE ACTIVITY...LISTENERS ARE URGED TO TUNE TO LOCAL EMERGENCY ALERT SYSTEM MEDIA FOR THE LATEST INFORMATION ISSUED BY LOCAL DISASTER PREPAREDNESS AUTHORITIES. THEY WILL PROVIDE DETAILS ON THE EVACUATION OF LOW-LYING AREAS...IF NECESSARY...AND WHEN IT IS SAFE TO RETURN AFTER THE TSUNAMI HAS PASSED.
Special weather statement, Mar 11, 11:34 AM PST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 1134 AM PST FRI MAR 11 2011 CAZ001-002-120145- REDWOOD COAST-MENDOCINO COAST- 1134 AM PST FRI MAR 11 2011 ...A TSUNAMI WARNING REMAINS IN EFFECT FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES COASTAL AREAS... EARTHQUAKE DATA... PRELIMINARY MAGNITUDE 8.9. LOCATION 38.2 NORTH 142.5 EAST. NEAR EAST COAST OF HONSHU JAPAN. TIME 2146 PST MAR 10 2011. A TSUNAMI WAS GENERATED AND HAS CAUSED DAMAGED ALONG THE DEL NORTE COUNTY AND DAMAGE ALONG THE HUMBOLDT AND MENDOCINO COASTS IS STILL EXPECTED. PERSONS AT THE COAST SHOULD BE ALERT TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DAMAGING WAVES HAVE ARRIVED AT CRESCENT CITY HARBOR WHERE ALL DOCKS HAVE BEEN DESTROYED AND IT HAS BEEN REPORTED THAT 35 BOATS WERE ALSO DESTROYED. THERE ARE NO REPORTS OF DAMAGE TO HOMES. WAVES HAVE BROKEN OVER THE SPIT AT STONE LAGOON. A 3 FOOT WAVE HAS BEEN REPORTED IN HUMBOLDT BAY. A 2-4 FOOT FLOOD WAVE WAS REPORTED MOVING UP THE MAD RIVER AT 8:45 AM PST. DAMAGING WAVES WILL CONTINUE FOR THE NEXT SEVERAL HOURS. MEASUREMENTS OR REPORTS OF TSUNAMI WAVE ACTIVITY GAUGE LOCATION TIME AMPLITUDE CRESCENT CITY 844 AM 8.1FT CRESCENT CITY 857 AM 6.6FT NORTH SPIT HUMBOLDT 830 AM 3.1FT ARENA COVE 946 AM 5.7FT REMEMBER...DONT BE FOOLED...TSUNAMI WAVES CAN SEEM STOP FOR LONG PERIODS AND THEN BEGIN AGAIN. THIS EVENT IS STILL ON GOING. WAIT FOR THE OFFICIAL ALL CLEAR TO RETURN TO THREATENED AREAS. IN DEL NORTE COUNTY...PEOPLE ARE ORDERED TO EVACUATE TO ABOVE 9TH STREET. SHELTER LOCATIONS INCLUDE SMITH RIVER ELEMENTARY...DEL NORTE HIGH SCHOOL AND YUROK TRIBAL OFFICE IN KLAMATH. IN HUMBOLDT AND MENDOCINO COUNTIES...PEOPLE ARE ADVISED TO STAY OFF BEACHES...NOT TRAVEL BY WATERCRAFT AND EVACUATE LOW LYING COASTAL AREAS IMMEDIATELY UNTIL ADVISED THAT IT IS SAFE TO RETURN. PEOPLE SHOULD STAY CLEAR OF LOW LYING AREAS ALONG COASTAL RIVERS AS TSUNAMI WAVES CAN TRAVEL UP FROM THE MOUTH OF COASTAL RIVERS. BULLETINS WILL BE ISSUED HOURLY OR SOONER IF CONDITIONS WARRANT TO KEEP YOU INFORMED OF THE PROGRESS OF THIS EVENT. IF AVAILABLE... REFER TO THE INTERNET SITE HTTP://TSUNAMI.GOV FOR MORE INFORMATION. DUE TO RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH TSUNAMI WAVE ACTIVITY...LISTENERS ARE URGED TO TUNE TO LOCAL EMERGENCY ALERT SYSTEM MEDIA FOR THE LATEST INFORMATION ISSUED BY LOCAL DISASTER PREPAREDNESS AUTHORITIES. THEY WILL PROVIDE DETAILS ON THE EVACUATION OF LOW-LYING AREAS...IF NECESSARY...AND WHEN IT IS SAFE TO RETURN AFTER THE TSUNAMI HAS PASSED.
Special weather statement, Mar 11, 12:50 PM PST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 1250 PM PST FRI MAR 11 2011 CAZ001-002-120500- REDWOOD COAST-MENDOCINO COAST- 1250 PM PST FRI MAR 11 2011 ...A TSUNAMI WARNING REMAINS IN EFFECT FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES COASTAL AREAS... EARTHQUAKE DATA... PRELIMINARY MAGNITUDE 8.9. LOCATION 38.2 NORTH 142.5 EAST. NEAR EAST COAST OF HONSHU JAPAN. TIME 2146 PST MAR 10 2011. A TSUNAMI WAS GENERATED AND HAS CAUSED DAMAGED ALONG THE DEL NORTE COUNTY AND DAMAGE ALONG THE HUMBOLDT AND MENDOCINO COASTS IS STILL POSSIBLE. PERSONS AT THE COAST SHOULD BE ALERT TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DAMAGING WAVES HAVE ARRIVED AT CRESCENT CITY HARBOR WHERE ALL DOCKS HAVE BEEN DESTROYED AND IT HAS BEEN REPORTED THAT 35 BOATS WERE ALSO DESTROYED. THERE ARE NO REPORTS OF DAMAGE TO HOMES. WAVES HAVE BROKEN OVER THE SPIT AT STONE LAGOON. A 3 FOOT WAVE HAS BEEN REPORTED IN HUMBOLDT BAY. A 2-4 FOOT FLOOD WAVE WAS REPORTED MOVING UP THE MAD RIVER AT 8:45 AM PST. DAMAGING WAVES WILL CONTINUE FOR THE NEXT SEVERAL HOURS. MEASUREMENTS OR REPORTS OF TSUNAMI WAVE ACTIVITY GAUGE LOCATION TIME AMPLITUDE CRESCENT CITY 857 AM PST 6.6FT NORTH SPIT HUMBOLDT 830 AM PST 3.1FT ARENA COVE 946 AM PST 5.7FT REMEMBER...DONT BE FOOLED...TSUNAMI WAVES CAN SEEM STOP FOR LONG PERIODS AND THEN BEGIN AGAIN. THIS EVENT IS STILL ON GOING. WAIT FOR THE OFFICIAL ALL CLEAR TO RETURN TO THREATENED AREAS. IN DEL NORTE COUNTY...PEOPLE ARE ORDERED TO EVACUATE TO ABOVE 9TH STREET. SHELTER LOCATIONS INCLUDE SMITH RIVER ELEMENTARY...DEL NORTE HIGH SCHOOL AND YUROK TRIBAL OFFICE IN KLAMATH. IN HUMBOLDT AND MENDOCINO COUNTIES...PEOPLE ARE ADVISED TO STAY OFF BEACHES...NOT TRAVEL BY WATERCRAFT AND EVACUATE LOW LYING COASTAL AREAS IMMEDIATELY UNTIL ADVISED THAT IT IS SAFE TO RETURN. PEOPLE SHOULD STAY CLEAR OF LOW LYING AREAS ALONG COASTAL RIVERS AS TSUNAMI WAVES CAN TRAVEL UP FROM THE MOUTH OF COASTAL RIVERS. BULLETINS WILL BE ISSUED HOURLY OR SOONER IF CONDITIONS WARRANT TO KEEP YOU INFORMED OF THE PROGRESS OF THIS EVENT. IF AVAILABLE... REFER TO THE INTERNET SITE HTTP://TSUNAMI.GOV FOR MORE INFORMATION. DUE TO RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH TSUNAMI WAVE ACTIVITY...LISTENERS ARE URGED TO TUNE TO LOCAL EMERGENCY ALERT SYSTEM MEDIA FOR THE LATEST INFORMATION ISSUED BY LOCAL DISASTER PREPAREDNESS AUTHORITIES. THEY WILL PROVIDE DETAILS ON THE EVACUATION OF LOW-LYING AREAS...IF NECESSARY...AND WHEN IT IS SAFE TO RETURN AFTER THE TSUNAMI HAS PASSED.
Special weather statement, Mar 11, 2:09 PM PST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 209 PM PST FRI MAR 11 2011 CAZ001-002-120615- REDWOOD COAST-MENDOCINO COAST- 209 PM PST FRI MAR 11 2011 ...A TSUNAMI WARNING REMAINS IN EFFECT FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES COASTAL AREAS... EARTHQUAKE DATA... PRELIMINARY MAGNITUDE 8.9. LOCATION 38.2 NORTH 142.5 EAST. NEAR EAST COAST OF HONSHU JAPAN. TIME 2146 PST MAR 10 2011. A TSUNAMI WAS GENERATED AND HAS CAUSED DAMAGED ALONG THE DEL NORTE COUNTY AND DAMAGE ALONG THE HUMBOLDT AND MENDOCINO COASTS IS STILL POSSIBLE. PERSONS AT THE COAST SHOULD BE ALERT TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DAMAGING WAVES HAVE ARRIVED AT CRESCENT CITY HARBOR WHERE ALL DOCKS HAVE BEEN DESTROYED AND IT HAS BEEN REPORTED THAT 35 BOATS WERE ALSO DESTROYED. THERE ARE NO REPORTS OF DAMAGE TO HOMES. WAVES HAVE BROKEN OVER THE SPIT AT STONE LAGOON. A 3 FOOT WAVE HAS BEEN REPORTED IN HUMBOLDT BAY. A 2-4 FOOT FLOOD WAVE WAS REPORTED MOVING UP THE MAD RIVER AT 8:45 AM PST. DAMAGING WAVES WILL CONTINUE FOR THE NEXT SEVERAL HOURS. MEASUREMENTS OR REPORTS OF TSUNAMI WAVE ACTIVITY GAUGE LOCATION TIME AMPLITUDE CRESCENT CITY 857 AM PST 6.6FT NORTH SPIT HUMBOLDT 830 AM PST 3.1FT ARENA COVE 946 AM PST 5.7FT REMEMBER...DONT BE FOOLED...TSUNAMI WAVES CAN SEEM STOP FOR LONG PERIODS AND THEN BEGIN AGAIN. THIS EVENT IS STILL ON GOING. WAIT FOR THE OFFICIAL ALL CLEAR TO RETURN TO THREATENED AREAS. IN DEL NORTE COUNTY...PEOPLE ARE ORDERED TO EVACUATE TO ABOVE 9TH STREET. SHELTER LOCATIONS INCLUDE SMITH RIVER ELEMENTARY...DEL NORTE HIGH SCHOOL AND YUROK TRIBAL OFFICE IN KLAMATH. IN HUMBOLDT AND MENDOCINO COUNTIES...PEOPLE ARE ADVISED TO STAY OFF BEACHES...NOT TRAVEL BY WATERCRAFT AND EVACUATE LOW LYING COASTAL AREAS IMMEDIATELY UNTIL ADVISED THAT IT IS SAFE TO RETURN. PEOPLE SHOULD STAY CLEAR OF LOW LYING AREAS ALONG COASTAL RIVERS AS TSUNAMI WAVES CAN TRAVEL UP FROM THE MOUTH OF COASTAL RIVERS. BULLETINS WILL BE ISSUED HOURLY OR SOONER IF CONDITIONS WARRANT TO KEEP YOU INFORMED OF THE PROGRESS OF THIS EVENT. IF AVAILABLE... REFER TO THE INTERNET SITE HTTP://TSUNAMI.GOV FOR MORE INFORMATION. DUE TO RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH TSUNAMI WAVE ACTIVITY...LISTENERS ARE URGED TO TUNE TO LOCAL EMERGENCY ALERT SYSTEM MEDIA FOR THE LATEST INFORMATION ISSUED BY LOCAL DISASTER PREPAREDNESS AUTHORITIES. THEY WILL PROVIDE DETAILS ON THE EVACUATION OF LOW-LYING AREAS...IF NECESSARY...AND WHEN IT IS SAFE TO RETURN AFTER THE TSUNAMI HAS PASSED.
Special weather statement, Mar 11, 3:06 PM PST, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EUREKA CA 310M PST FRI MAR 11 2011 CAZ001-002-120615- REDWOOD COAST-MENDOCINO COAST- 310 PST FRI MAR 11 2011 ...A TSUNAMI WARNING REMAINS IN EFFECT FOR DEL NORTE...HUMBOLDT AND MENDOCINO COUNTIES COASTAL AREAS... EARTHQUAKE DATA... PRELIMINARY MAGNITUDE 8.9. LOCATION 38.2 NORTH 142.5 EAST. NEAR EAST COAST OF HONSHU JAPAN. TIME 2146 PST MAR 10 2011. A TSUNAMI WAS GENERATED AND HAS CAUSED DAMAGE ALONG THE DEL NORTE COUNTY COAST. FURTHER DAMAGE ALONG THE DEL NORTE COUNTY COAST IS STILL POSSIBLE. PERSONS AT THE COAST SHOULD BE ALERT TO INSTRUCTIONS FROM LOCAL EMERGENCY OFFICIALS. DAMAGING WAVES HAVE ARRIVED AT CRESCENT CITY HARBOR WHERE ALL DOCKS HAVE BEEN DESTROYED AND IT HAS BEEN REPORTED THAT 35 BOATS WERE ALSO DESTROYED. THERE ARE NO REPORTS OF DAMAGE TO HOMES. WAVES HAVE BROKEN OVER THE SPIT AT STONE LAGOON. A 3 FOOT WAVE HAS BEEN REPORTED IN HUMBOLDT BAY. A 2-4 FOOT FLOOD WAVE WAS REPORTED MOVING UP THE MAD RIVER AT 8:45 AM PST. DAMAGING WAVES WILL CONTINUE FOR THE NEXT SEVERAL HOURS...MAINLY NEAR CRESCENT CITY. MEASUREMENTS OR REPORTS OF TSUNAMI WAVE ACTIVITY GAUGE LOCATION TIME AMPLITUDE CRESCENT CITY 857 AM PST 6.6FT NORTH SPIT HUMBOLDT 830 AM PST 3.1FT ARENA COVE 946 AM PST 5.7FT REMEMBER...DONT BE FOOLED...TSUNAMI WAVES CAN SEEM STOP FOR LONG PERIODS AND THEN BEGIN AGAIN. THIS EVENT IS STILL ON GOING. WAIT FOR THE OFFICIAL ALL CLEAR TO RETURN TO THREATENED AREAS. IN DEL NORTE COUNTY...PEOPLE ARE ORDERED TO EVACUATE TO ABOVE 9TH STREET. SHELTER LOCATIONS INCLUDE SMITH RIVER ELEMENTARY...DEL NORTE HIGH SCHOOL AND YUROK TRIBAL OFFICE IN KLAMATH. IN HUMBOLDT AND MENDOCINO COUNTIES...PEOPLE ARE ADVISED TO STAY OFF BEACHES...NOT TRAVEL BY WATERCRAFT AND EVACUATE LOW LYING COASTAL AREAS IMMEDIATELY UNTIL ADVISED THAT IT IS SAFE TO RETURN. PEOPLE SHOULD STAY CLEAR OF LOW LYING AREAS ALONG COASTAL RIVERS AS TSUNAMI WAVES CAN TRAVEL UP FROM THE MOUTH OF COASTAL RIVERS. BULLETINS WILL BE ISSUED HOURLY OR SOONER IF CONDITIONS WARRANT TO KEEP YOU INFORMED OF THE PROGRESS OF THIS EVENT. IF AVAILABLE... REFER TO THE INTERNET SITE HTTP://TSUNAMI.GOV FOR MORE INFORMATION. DUE TO RAPIDLY CHANGING CONDITIONS ASSOCIATED WITH TSUNAMI WAVE ACTIVITY...LISTENERS ARE URGED TO TUNE TO LOCAL EMERGENCY ALERT SYSTEM MEDIA FOR THE LATEST INFORMATION ISSUED BY LOCAL DISASTER PREPAREDNESS AUTHORITIES. THEY WILL PROVIDE DETAILS ON THE EVACUATION OF LOW-LYING AREAS...IF NECESSARY...AND WHEN IT IS SAFE TO RETURN AFTER THE TSUNAMI HAS PASSED.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 2:36 AM PST | Gale Watch | EKA | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.